Follow us on Pinterest
Welcome! Log In | Register |
Log In with

Is Exercise Giving You a Headache?

  • Comment Comments (2)
  • Print Print

Prevention in a Pill?

If you're at risk for headaches, you may want to consider taking a preventive dose of aspirin before your workout, says Stuart Warden, PhD, director of physical therapy research at Indiana University in Indianapolis. While Warden would generally advise pro athletes against this practice (the medicine may slow the healing of injured muscles, ligaments, and bones), "for recreational exercisers with headaches, the benefits outweigh the risks, but aspirin should be used only temporarily," he says. "Remember that aspirin, as well as ibuprofen and naproxen, typically treat symptoms and not their causes." Bottom line: Serious exercisers and athletes should be assessed by a doctor for the cause of their headaches before using these meds as a common practice.

 

Originally published in FITNESS magazine, March 2010.

 

What do you think of this story?  Leave a Comment.

What do you think? Review this story!
8074803977
soccer4ever_06 wrote:

I used to think I was abnormal! I get excruciating headaches about an hour after I exercise. I talked to several dr's about it and they couldn't come up with an answer. I'm still not exactly sure why I get them, but at least now I know I'm not alone, and I have some ideas to try! Thanks.

12/27/2011 07:00:14 PM Report Abuse

Add your comment

You must be logged in to leave a comment. Register | Log In

Please confirm your comment by answering the question below and clicking "Submit Comment."

Todays Daily Prize
More Smart Savings
Fitness Magazine on Facebook